Hail, Dallas
- When
- March 26, 8:23 PM CST
- Where
- Dallas County, Orrville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.300, -87.250
Penny size hail covered the ground in and around Orrville.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 26, 7:37 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 737 PM CST SAT MAR 26 2005 .SHORT TERM...SEVERE WEATHER WILL BE WIDESPREAD ACROSS CENTRAL ALABAMA TONIGHT...AND CONDITIONS WILL CONTINUE TO DETERIORATE. AT 730 PM CST...SHOWERS AND THUNDERSTORMS EXTENDED ROUGHLY SOUTH OF A FAYETTE TO ALABASTER TO ROANOKE ACROSS THE FORECAST AREA. A SEVERE THUNDERSTORM WAS OVER MARENGO COUNTY. A WARM FRONT STRETCHED ACROSS THE FORECAST AREA FROM AROUND GEIGER TO BILLINGSLEY TO AUBURN AND WAS MOVING NORTH. SURFACE TEMPERATURES RANGED FROM THE MID 60S IN RAIN COOLED AIR SOUTH TO THE MID 70S AROUND BIRMINGHAM. A LARGE CONTRAST IN DEWPOINTS WAS OBSERVED FROM THE MID 40S NORTH OF THE FRONT TO THE MID 60S SOUTH. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CST ROUGHLY FROM DEMOPOLIS TO LAFAYETTE AND POINTS SOUTH INCLUDING THE MONTGOMERY...AUBURN... AND TROY AREAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REST OF THE FORECAST AREA THE INCLUDING BIRMINGHAM... TUSCALOOSA...AND ANNISTON AREAS UNTIL 9 PM CST. WHEN THESE WATCHES EXPIRE AT 9 PM CST...A NEW TORNADO WATCH WILL LIKELY BE ISSUED FOR THE ENTIRE FORECAST AREA. AS FOR THIS EVENING...THE WARM FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWARD. SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS NORTH OF THE FRONT...AND TORNADOES POSSIBLE ALONG AND SOUTH OF THE WARM FRONT. THINK THE DEMOPOLIS...SELMA... MONTGOMERY...TROY...AND AUBURN AREAS WILL HAVE A HIGHER RISK FOR TORNADOES WITH THE STRONGEST STORMS THIS EVENING...WHILE TUSCALOOSA...BIRMINGHAM...AND ANNISTON MAY EXPERIENCE LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST STORMS. AFTER MIDNIGHT...WITH INCREASING LOW LEVEL MOISTURE AND WINDS... MID LEVEL DRYING...AND THE APPROACH OF THE LOW PRESSURE CENTER... BELIEVE THE RISK FOR TORNADOES WILL INCREASE ALL ACROSS THE FORECAST AREA. DAMAGING WIND AND LARGE HAIL WILL STILL BE POSSIBLE. ON SUNDAY...THE SEVERE WEATHER THREAT MAY DIMINISH A BIT DURING THE MORNING HOURS BEFORE REFIRING AGAIN DURING THE AFTERNOON AND EARLY EVENING HOURS ALONG A COLD FRONT AS DAYTIME HEATING AND SUNSHINE WILL MAKE THE ATMOSPHERE VERY UNSTABLE. EAST CENTRAL ALABAMA WILL HAVE THE HIGHEST CHANCE FOR SEVERE THUNDERSTORMS ON SUNDAY. PERSONS ACROSS CENTRAL ALABAMA ARE URGED TO TAKE ACTION TO PROTECT THEMSELVES AND OTHERS FROM SEVERE WEATHER TONIGHT AND SUNDAY. ALSO...PERSONS SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND UPDATES BY LISTENING TO NOAA WEATHER RADIO OR LOCAL MEDIA REGARDING THIS SIGNIFICANT WEATHER EVENT. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 PM CST SAT MAR 26 2005 ALZ011>015-017>050-280027- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 627 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TONIGHT. ...SEVERE THUNDERSTORMS WILL BE WIDESPREAD ACROSS CENTRAL ALABAMA TONIGHT AND POSSIBLY SUNDAY... THIS EVENING...NUMEROUS SEVERE THUNDERSTORMS WILL MOVE NORTH AND OVERSPREAD THE ENTIRE FORECAST AREA AHEAD OF A WARM FRONT. THE STORMS WILL REACH A TUSCALOOSA TO AUBURN LINE AROUND 700 TO 730 PM CST...THE BIRMINGHAM AREA 800 TO 830 PM CST...THEN A DOUBLE SPRINGS TO ANNISTON LINE AROUND 9 PM CST. THE MAIN HAZARD WITH THIS ROUND OF STORMS IS LARGE HAIL...THOUGH DAMAGING WINDS AND PERHAPS A TORNADO OR TWO ARE POSSIBLE AS WELL. AFTER 9 PM CST...THE RISK FOR TORNADOES WILL INCREASE ACROSS CENTRAL ALABAMA...FROM SOUTH TO NORTH...AS LOW LEVEL WINDS AND MOISTURE INCREASE. AREAS ALONG AND SOUTH OF A EUTAW TO MONTGOMERY TO EUFAULA LINE WILL HAVE A HIGHER RISK FOR TORNADOES AFTER 9 PM CST. THIS RISK WILL MOVE NORTH AND REACH THE BIRMINGHAM AND ANNISTON AREAS AFTER MIDNIGHT. BESIDES TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE AS WELL. PERSONS ACROSS CENTRAL ALABAMA ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES AND OTHERS...AND LISTEN CLOSELY TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES REGARDING THIS SIGNIFICANT WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO SUNDAY. ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS...AS THE AIR DESTABILIZES...DURING THE AFTERNOON. STORMS DURING THE MORNING HOURS WILL BE MAINLY CONFINED TO EAST CENTRAL ALABAMA. THE ENTIRE AREA WILL MAY BE AFFECTED DURING THE AFTERNOON HOURS. ALTHOUGH LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS...ISOLATED TORNADOES ARE POSSIBLE AS WELL. BEYOND SUNDAY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY... WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TONIGHT AND SUNDAY. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 PM CST SAT MAR 26 2005 ALZ042-270030- LOWNDES- 547 PM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES COUNTY UNTIL 630 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BRAGGS...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRAGGS...MOSSES... WHITE HALL AND LOWNDESBORO THROUGH 630 PM CST.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
520 PM FUNNEL CLOUD 1 NW EUFAULA 31.92N 85.16W
03/26/2005 BARBOUR AL PUBLIC
621 PM HAIL 14 S PHENIX CITY 32.23N 84.98W
03/26/2005 1.25 RUSSELL AL EMERGENCY MNGR
NEAR FORT MITCHELL HIWAY 165
&&
NWS-STAFFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 634 PM CST SAT MAR 26 2005 ALZ045-046-270100- BULLOCK-MACON- 634 PM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK AND MACON COUNTIES UNTIL 700 PM CST... ...SMALL HAIL AND HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 631 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM FITZPATRICK TO 15 MILES EAST OF FORT DAVIS...MOVING NORTHEAST AT 30 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR FORT DAVIS...FITZPATRICK...HARDAWAY...TUSKEGEE AND NOTASULGA THROUGH 700 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
732 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
213 PM TSTM WIND DMG 0 N CLAYTON 31.88N 85.45W
03/26/2005 BARBOUR AL EMERGENCY MNGR
TREE DOWN ACROSS HWY 44
&&
NWS-STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
615 PM TSTM WIND DMG 9 SSE LIVINGSTON 32.45N 88.14W
03/26/2005 SUMTER AL EMERGENCY MNGR
A FEW TREES DOWN EAST OF THE BELMONT COMMUNITY ON HWY
28.
615 PM LIGHTNING 11 SE LIVINGSTON 32.46N 88.06W
03/26/2005 SUMTER AL EMERGENCY MNGR
WILDFIRE SET OFF BY LIGHTNING STRIKE IN EASTERN SUMTER
COUNTY NEAR HWY. 80.
&&
NWS-STAFFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
720 PM HAIL 0 N SWEET WATER 32.11N 87.87W
03/26/2005 0.75 MARENGO AL LAW ENFORCEMENT
PENNY SIZED HAIL BRIEFLY COVERED THE GROUND IN
SWEETWATER REPORTED BY SOUTH MARENGO RESCUE SQUAD.
&&
NWS-STAFFThe Birmingham radar (KBMX), 107 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
1 hail. Local standard time, as filed.
Penny size hail covered the ground in and around Orrville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445030.